Has anyone tried it? I looked through the forums and couldn't find much. I've been taking lamictal and it has eliminated the majority of my symptoms, but there is still some residual anxiety and I'm thinking about trying a low dose of lithium (~300 mg a day) to tackle it.
Hope everyone is one is doing well!
I've been on the cloneazepam for about 1.75 months and the lamotrigine for about 3 weeks, increasing dosage by 25mg each week until a target dose of 175mg-200mg is achieved (started at 25mg so I'm at 75mg daily right now), after which treatment is to continue for at least 12 months. Here is a short report of what has been going on so far in terms of symptoms:
Anxiety/panic is almost non-existent (as expected with the clonazepam). I'm also much more social, and to be honest, I seem to be more bold, especially with regards to the opposite sex, you know flirting and whatnot (even went on a pseudo-date with a coworker whom I'm sort of pursuing as a romantic interest ) even though I'm not the most attractive fish in the sea. Social interactions no longer scare the living shit out of me. Eye strain used to severely increase symptoms, to the point of almost being blind after sitting at my computer for a few hours. Eye strain now, while it still increases symptoms, does not worsen symptoms as severely as it did. Ghosting/double-images are reduced in intensity and seem to be only concentrated around brightly lit or colored things now (gets worse when it's really sunny out). Also it seems I have to focus on something in order to get ghosting. Can also read text on a computer screen much more easily now. Depression. Significant improvements here, while I'm still fairly depressed, I'm nowhere near where I was about 2 months ago (constantly suicidal, self harming, engaging in purposefully risky behavior, etc.) Brain fog/confusion/cognitive impairment/concentration problems. Again, much improvement here. I can think much more clearly now and no longer get frustrated when presented with a hard problem. I'm also currently participating in a research internship and am able to understand the rather abstract and hard to grasp concepts fairly easily (coworkers not so much ) Somewhat related to the depression, but I have a much more positive outlook on things now and am more optimistic and accepting about my mental/neurological disorders, of which there are 4. Symptoms lacking improvement:
Image trailing. Trailing is still constant and at the same level as it was when this all started. Oscillopsia/breathing objects. I still get visual jittering (things look like they're buzzing or otherwise moving) and when there are areas of high contrast gradients/edges (light to dark/dark to light), I still get severe breathing phenomena. Palinopsia/after-images. Still get both negative and positive after-images that last about the same time as before (a few seconds to a few minutes depending on image intensity). Light beaming/beams/star-bursting. Still get long beams of light that emanate from light sources and still get starbursting around highly concentrated points of light (headlights, streetlamps, LEDs, etc.) Visual snow. Same as before. Scotomas/auras. I still get the odd scotoma/aura every one in awhile, usually at random times and usually in the form of shapeless, colorless blobs. Ghosting/double images. While there has been some improvement, it is still not to the level I would like it to be Depersonalization/derealization. While the grounding/coping techniques my psychologist taught me (and ones I came up with by myself like breath holding and cognitive interaction with my environment) help to ease and stop an attack, I still get episodes of DP/DR. Negative side effects:
Fatigue, though this is expected with the combo of lamotrigine and clonazepam. Drowsiness and oversleeping. I have, on more than one occasion since starting this course of treatment, overslept by a large margin and either ended missing class or being late to work. Some sexual dysfunction. It's kind of difficult for me to keep and get a you know what for you know what purpose (a man has needs ). Also difficult to *ahem* sow my seed in a timely manner. Decrease in motivation to do things. While I've always been kind of a lazy person, the fatigue and drowsiness from the meds just make me want to sit down and chillout for a few hours listening to some quality tunes. Sort of a stoned, couch lock feeling. Increased appetite, though this isn't that much of a bad thing.
Also, question for those who have taken this combo, is having a beer or two here and there while on these meds harmful? I do know these meds when used with alcohol increase drowsiness and decrease tolerance to alcohol, but so far I've found that small amounts of alcohol, like a light beer, don't do much. The only sort of scary experience I had was when I stupidly drank a few shots worth of high quality bourbon in a homemade cocktail. Woke up naked on top of a pile of clothes in my laundry room and not having a clue where the hell I was or how I got there.
I plan to continue treatment with the lamotrigine for the recommended time of 12 months. I know it seems long, but I think it will be the key to being rid of this disease. I would also suggest lamotrigine for the people of this board. It will take awhile for it to have any sort of significant improvements on symptoms, about 6-12 months at least. The improvements I described are minor, but nonetheless hopeful for me as they tell me the medication is working and having a positive effect. I do plan on tapering off the clonazepam though as I would rather not have to deal with benzo WD on top of all this.
Anyways, that's my report so far and I'll probably post another report at the end of the summer since I should be at the full 175-200mg dose of lamotrigine by then. If you have any questions, feel free to ask!
Few days ago I tried Mucuna Pruriens, 400 mg pills 1 a day for 3 days. Day second and third I was getting more spaced out, didnt really absorb what I was reading or listening. Haven't noticed any benefits. Visual reaction time acutally decreased little bit. After images might had been longer too (they still are I think) After day 3 I stopped it because I felt its going in a bad direction. Had 5 days while being off it and I felt terrible.. something like when I took mushrooms around year ago and it made my HPPD skyrocket. Since the next day and every day after I knew I am in big trobule. Now I feel sliightly similar ( you just know when the "HPPD hangover" after taking something doesnt go away for few days, that its there to stay for longer)..
Mucuna also increased the stinging feeling inside my head and as well it increased the "tremour" that can be kind of felt in my head too and in my eyes/face muscles.
I was sure it was DMT trace content in Mucuna that made my symptoms worse (as I felt little similar like after mushrooms in terms of difficulty in thinking after taking them.
Yesterday I had a visit with my doctor, Rafel Higashi. I asked him to prescribe me Sinemet. I thought it will be better to try again to get some benefits of L-dopa in pure form this time. I am taking 1/4 of a 250/25 dose of sinemet a day. Well its second day im taking it and I start to feel aggitated again, spaced out, the stinging feeling appeared today and I am affraid that the situation will repeat. Also there is no benefits. Maybe it is going to get worse tomorrow and once I decide to stop it - again the decreased visual reaction time, afterimages, trailing and difficulty in thinking will persist. ( I must add that after stoping Mucuna I already had some suicidal thoughts everyday - It felt like all the months/weeks of the healing process that might have taken place, although I don't really feel like it, got ruined by the trial with Mucuna). I just have some standards for my life and for bearing the pain associated it. I keep telling myself if it gets a tiny bit worse, it will tip the scale and I might not be able to bear it no more and finish with myself.
I think I am sensitive to a lot of things. What I took before that increased the stinging feeling in my head were flunarizinium, lamotrigine or even Lion's Mane. It is always accompanied by a cognition decline, spaciness etc. I stopped taking all of them after 2-3 days, cause it was just getting worse and worse. Although Funarizinium, lamotrigine and lion's mane didnt leave any longterm bad effects.
You feel where I am coming from? It somehow seems to worsen my hppd long-term. I mean maybe it would go back to normal after 2-3 weeks, but we don't know that. I get this bad feeling about it. Im sure some of you had it too after taking some recreational drugs, you just know its not going to get as good as it was.
I am affraid maybe agonising of the dopamine receptors somehow will downregulate them or something and worsen my hppd?
But then again. They say some drugs you have to keep taking for the sideeffects to subside and for the benefits to appear.
Could that be the case with sinemet???